Alert archive / South Carolina / Frost Advisories in 2012
Frost Advisory 5, NWS Wilmington, NC
NWS Wilmington, NC issued this frost advisory at Nov 8, 2012, 12:19 PM EST for 4 counties in South Carolina; Brunswick County, New Hanover County, Pender County, North Carolina. It took effect at Nov 9, 2012, 1:00 AM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2012, 12:19 PM EST (17:19 UTC)
- In effect from
- Nov 9, 2012, 1:00 AM EST
- Expired
- Nov 9, 2012, 7:59 AM EST
- In force
- 7 hr
- Issued by
- NWS Wilmington, NC
Counties Brunswick County, NC, New Hanover County, NC, Pender County, NC, Florence County, SC, Georgetown County, SC, Horry County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 36 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
216 WWUS72 KILM 081719 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1219 PM EST THU NOV 8 2012 SCZ032-039-055-090300- /O.NEW.KILM.FR.Y.0005.121109T0600Z-121109T1400Z/ FLORENCE-WILLIAMSBURG-INLAND GEORGETOWN- INCLUDING THE CITIES OF...FLORENCE...KINGSTREE...ANDREWS 1219 PM EST THU NOV 8 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EST FRIDAY. * TEMPERATURES...IN THE MID 30S WITH A FEW SPOTS BRIEFLY DIPPING TO THE LOWER 30S. * TIMING...FROST DEVELOPING AFTER MIDNIGHT AND PERSISTING FOR AN HOUR OR TWO AFTER SUNRISE. * IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED BY FROST IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NCZ106-108-110-SCZ054-056-090300- /O.NEW.KILM.FR.Y.0005.121109T0800Z-121109T1400Z/ COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK- COASTAL HORRY-COASTAL GEORGETOWN- INCLUDING THE CITIES OF...SURF CITY...TOPSAIL BEACH... CAROLINA BEACH...WRIGHTSVILLE BEACH...OCEAN ISLE BEACH... HOLDEN BEACH...OAK ISLAND...SOUTHPORT...MYRTLE BEACH... NORTH MYRTLE BEACH...GARDEN CITY...GEORGETOWN...MURRELLS INLET 1219 PM EST THU NOV 8 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY. * TEMPERATURES...MAINLY IN THE MID 30S. * TIMING...FROST DEVELOPING TOWARD MORNING AND PERSISTING FOR AN HOUR OR TWO AFTER SUNRISE. * IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED BY FROST IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 27
5 follow-up statements
917 WWUS72 KILM 081732 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1232 PM EST THU NOV 8 2012 NCZ107-090300- /O.EXA.KILM.FR.Y.0005.121109T0800Z-121109T1400Z/ INLAND NEW HANOVER- INCLUDING THE CITY OF...WILMINGTON 1232 PM EST THU NOV 8 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY. * TEMPERATURES...IN THE MID 30S...A FEW SPOTS MAY BRIEFLY DIP TO THE LOWER 30S. * TIMING...FROST DEVELOPING TOWARD MORNING AND PERSISTING FOR AN HOUR OR TWO AFTER SUNRISE. * IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED BY FROST IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SCZ032-039-055-090300- /O.CON.KILM.FR.Y.0005.121109T0600Z-121109T1400Z/ FLORENCE-WILLIAMSBURG-INLAND GEORGETOWN- INCLUDING THE CITIES OF...FLORENCE...KINGSTREE...ANDREWS 1232 PM EST THU NOV 8 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST FRIDAY... * TEMPERATURES...IN THE MID 30S WITH A FEW SPOTS DIPPING TO THE LOWER 30S. * TIMING...FROST DEVELOPING AFTER MIDNIGHT AND PERSISTING FOR AN HOUR OR TWO AFTER SUNRISE. * IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED BY FROST IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NCZ106-108-110-SCZ054-056-090300- /O.CON.KILM.FR.Y.0005.121109T0800Z-121109T1400Z/ COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK- COASTAL HORRY-COASTAL GEORGETOWN- INCLUDING THE CITIES OF...SURF CITY...TOPSAIL BEACH... CAROLINA BEACH...WRIGHTSVILLE BEACH...OCEAN ISLE BEACH... HOLDEN BEACH...OAK ISLAND...SOUTHPORT...MYRTLE BEACH... NORTH MYRTLE BEACH...GARDEN CITY...GEORGETOWN...MURRELLS INLET 1232 PM EST THU NOV 8 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY... * TEMPERATURES...MAINLY IN THE MID 30S. * TIMING...FROST DEVELOPING TOWARD MORNING AND PERSISTING FOR AN HOUR OR TWO AFTER SUNRISE. * IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED BY FROST IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 27
854 WWUS72 KILM 081912 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 212 PM EST THU NOV 8 2012 SCZ032-039-055-090400- /O.CON.KILM.FR.Y.0005.121109T0600Z-121109T1400Z/ FLORENCE-WILLIAMSBURG-INLAND GEORGETOWN- INCLUDING THE CITIES OF...FLORENCE...KINGSTREE...ANDREWS 212 PM EST THU NOV 8 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST FRIDAY... * TEMPERATURES...IN THE MID 30S WITH A FEW LOCATIONS DROPPING TO THE FREEZING MARK. * TIMING...FROST DEVELOPING AFTER MIDNIGHT AND PERSISTING FOR AN HOUR OR TWO AFTER SUNRISE. * IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED BY FROST IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NCZ106>108-110-SCZ054-056-090400- /O.CON.KILM.FR.Y.0005.121109T0800Z-121109T1400Z/ COASTAL PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER- COASTAL BRUNSWICK-COASTAL HORRY-COASTAL GEORGETOWN- INCLUDING THE CITIES OF...SURF CITY...TOPSAIL BEACH... WILMINGTON...CAROLINA BEACH...WRIGHTSVILLE BEACH... OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT... MYRTLE BEACH...NORTH MYRTLE BEACH...GARDEN CITY...GEORGETOWN... MURRELLS INLET 212 PM EST THU NOV 8 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY... * TEMPERATURES...MAINLY IN THE MID 30S...WITH ONE OR TWO SPOTS FURTHER INLAND BRIEFLY DIPPING TO THE LOWER 30S. * TIMING...FROST DEVELOPING TOWARD MORNING AND PERSISTING FOR AN HOUR OR TWO AFTER SUNRISE. * IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED BY FROST IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 27
528 WWUS72 KILM 090212 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 912 PM EST THU NOV 8 2012 SCZ032-039-055-091000- /O.CON.KILM.FR.Y.0005.121109T0600Z-121109T1400Z/ FLORENCE-WILLIAMSBURG-INLAND GEORGETOWN- INCLUDING THE CITIES OF...FLORENCE...KINGSTREE...ANDREWS 912 PM EST THU NOV 8 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST FRIDAY... * TEMPERATURES...IN THE LOWER TO MID 30S. * TIMING...FROST WILL DEVELOP AFTER MIDNIGHT AND SHOULD PERSIST FOR AN HOUR OR TWO AFTER SUNRISE. * IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED BY FROST IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NCZ106>108-110-SCZ054-056-091000- /O.CON.KILM.FR.Y.0005.121109T0800Z-121109T1400Z/ COASTAL PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER- COASTAL BRUNSWICK-COASTAL HORRY-COASTAL GEORGETOWN- INCLUDING THE CITIES OF...SURF CITY...TOPSAIL BEACH... WILMINGTON...CAROLINA BEACH...WRIGHTSVILLE BEACH... OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT... MYRTLE BEACH...NORTH MYRTLE BEACH...GARDEN CITY...GEORGETOWN... MURRELLS INLET 912 PM EST THU NOV 8 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY... * TEMPERATURES...IN THE MID 30S...WITH SOME UPPER 30S NEAR THE BEACHES. * TIMING...FROST WILL DEVELOP TOWARD MORNING AND SHOULD PERSIST FOR AN HOUR OR TWO AFTER SUNRISE. * IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED BY FROST IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TRA
013 WWUS72 KILM 090932 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 432 AM EST FRI NOV 9 2012 SCZ032-039-055-091300- /O.CON.KILM.FR.Y.0005.000000T0000Z-121109T1400Z/ FLORENCE-WILLIAMSBURG-INLAND GEORGETOWN- INCLUDING THE CITIES OF...FLORENCE...KINGSTREE...ANDREWS 432 AM EST FRI NOV 9 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * TEMPERATURES...IN THE MID 30S. * TIMING...FROST WILL PERSIST FOR AN HOUR OR TWO AFTER SUNRISE. * IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED BY FROST IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NCZ106>108-110-SCZ054-056-091300- /O.CON.KILM.FR.Y.0005.000000T0000Z-121109T1400Z/ COASTAL PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER- COASTAL BRUNSWICK-COASTAL HORRY-COASTAL GEORGETOWN- INCLUDING THE CITIES OF...SURF CITY...TOPSAIL BEACH... WILMINGTON...CAROLINA BEACH...WRIGHTSVILLE BEACH... OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT... MYRTLE BEACH...NORTH MYRTLE BEACH...GARDEN CITY...GEORGETOWN... MURRELLS INLET 432 AM EST FRI NOV 9 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * TEMPERATURES...IN THE MID 30S. * TIMING...FROST WILL PERSIST FOR AN HOUR OR TWO AFTER SUNRISE. * IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED BY FROST IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 40
851 WWUS72 KILM 091259 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 759 AM EST FRI NOV 9 2012 NCZ106>108-110-SCZ032-039-054>056-091400- /O.CAN.KILM.FR.Y.0005.000000T0000Z-121109T1400Z/ COASTAL PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER- COASTAL BRUNSWICK-FLORENCE-WILLIAMSBURG-COASTAL HORRY- INLAND GEORGETOWN-COASTAL GEORGETOWN- INCLUDING THE CITIES OF...SURF CITY...TOPSAIL BEACH... WILMINGTON...CAROLINA BEACH...WRIGHTSVILLE BEACH... OCEAN ISLE BEACH...HOLDEN BEACH...OAK ISLAND...SOUTHPORT... FLORENCE...KINGSTREE...MYRTLE BEACH...NORTH MYRTLE BEACH... GARDEN CITY...ANDREWS...GEORGETOWN...MURRELLS INLET 759 AM EST FRI NOV 9 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE FROST ADVISORY. TEMPERATURES WILL RISE INTO THE 40S THROUGH 9 AM. HIGHS WILL REACH WELL INTO THE 60S THIS AFTERNOON. ALTHOUGH IT IS NOT EXPECTED TO BE AS COLD TONIGHT AS IT WAS LAST NIGHT...MOST LOCATIONS WILL BE DOWN IN THE MID AND UPPER 30S EARLY SATURDAY MORNING. $$ 27
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this frost advisory went out at Nov 8, 10:59 AM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Nov 8, 10:59 AM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1059 AM EST THU NOV 8 2012 .SYNOPSIS... HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE WEST AND THEN OVERHEAD FRIDAY AND SATURDAY. THIS AREA OF HIGH PRESSURE WILL MOVE TO OUR NORTHEAST EARLY NEXT WEEK. IT WILL REMAIN DRY THROUGH MONDAY AS TEMPERATURES SLOWLY WARM. A COLD FRONT WILL MOVE INTO AND THEN ACROSS THE AREA TUESDAY AND WEDNESDAY...BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH TONIGHT/... AS OF 10 AM THURSDAY...A FREEZE HAS OFFICIALLY ENDED THE GROWING SEASON FOR A MAJORITY OF THE FORECAST AREA. REFER TO THE PUBLIC INFORMATION STATEMENT ISSUED EARLIER THIS MORNING FOR MORE INFORMATION AS TO WHERE THE GROWING SEASON HAS ENDED AND WHERE IT CONTINUES. WILL BE EVALUATING THE NEED FOR FROST ADVISORIES OR FREEZE WARNINGS FOR TONIGHT IN THOSE AREAS WHERE THE GROWING SEASON HAS NOT ENDED. CYCLONIC FLOW AROUND A POWERFUL ARE OF LOW PRESSURE OFF OF CAPE COD CONTINUES TO LIFT N TODAY AND SO ITS PERIPHERAL INFLUENCES WILL CONTINUE TO WANE. IN ITS WAKE...HIGH PRESSURE TO OUR W WILL SLOWLY BUILD ACROSS THE EASTERN CAROLINAS. STRONG SUBSIDENCE AND A VERY DRY AIRMASS WILL ENSURE A VIRTUALLY CLOUDLESS AFTERNOON...ALTHOUGH A FEW HIGHER CLOUDS WILL CONTINUE TO SKIRT THE AREA THROUGH EARLY AFTERNOON. PRECIPITABLE WATER VALUES WILL BE AROUND A QUARTER OF AN INCH...AND THEY DO NOT GET MUCH LOWER THAN THAT IN THESE PARTS. MINIMUM RELATIVE HUMIDITY VALUES WILL DROP TO AROUND 25 PERCENT THIS AFTERNOON. THE CANADIAN AIRMASS WILL SLOWLY WARM INTO THE WEEKEND. CONSEQUENTLY...HIGHS THIS AFTERNOON SHOULD BE A DEG OR TWO AND PERHAPS A CATEGORY HIGHER IN SOME PLACES THAN ON WED. THIS WILL BRING HIGHS IN MOST AREAS NEAR OR JUST OVER THE 60 DEG MARK THIS AFTERNOON. LOWS TONIGHT WILL BE A LITTLE LESS STRAIGHTFORWARD AND IT LOOKS AS THOUGH THE GUIDANCE IS TRENDING ERRONEOUSLY HIGH. AT THIS TIME...WILL STICK WITH LOWER TO MID 30S. THIS WILL BE COLD ENOUGH TO BRING A FROST AND A POSSIBLE FREEZE. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 3 AM THURSDAY...RIDGING BOTH AT THE SURFACE AND ALOFT DOMINATE THE ENVIRONMENT THROUGH THE SHORT TERM...CREATING SUNNY AND WARMER CONDITIONS. 5H PATTERN BECOMES EVEN MORE AMPLIFIED AS LARGE +2 SD RIDGE BULGES UP FROM THE GULF COAST...RAISING HEIGHTS TO 585DM AND 8H TEMPS FROM AROUND 5C FRIDAY TO 9-10C SATURDAY. WITH RIDGING THROUGH THE COLUMN...VERY DRY AIR AND SUBSIDENCE ALLOW FOR AMPLE SUNSHINE THROUGH THE PERIOD...AND TEMPS WILL RISE FROM JUST BELOW CLIMO FRIDAY...MID/UPPER 60S...TO ABOVE CLIMO SATURDAY...WHERE MANY SPOTS WILL TOUCH 70. NEARLY IDEAL RADIATIONAL COOLING FRIDAY NIGHT WILL HELP TEMPS FALL WELL INTO THE 30S ONCE AGAIN...WITH WARMER LOWS SATURDAY FALLING ONLY TO A DEGREE OR SO EITHER SIDE OF 40...LOW 40S ALONG THE IMMEDIATE COAST. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 3 AM THURSDAY...EXTENDED STARTS WITH A CONTINUATION OF THE HIGHLY AMPLIFIED 5H RIDGE ACROSS THE EAST...WHILE SURFACE HIGH BEGINS TO SLOWLY DRIFT NORTHEAST OFF THE COAST. THIS MAKES FOR CONTINUED WARMTH AND SUNSHINE SUNDAY WITH TEMPS RISING WELL INTO THE 70S. MONDAY WILL BE A TRANSITIONAL DAY AS SURFACE HIGH SHUNTS WELL TO THE NE AHEAD OF AN ADVANCING DEEP TROUGH PUSHING THROUGH THE MIDWEST. THIS TURNS WINDS MORE EASTERLY...WHICH INCREASES LOW-LEVEL MOISTURE. STILL NOT ANTICIPATING ANY SHOWERS ON MONDAY IN THE PRE-FRONTAL REGIME...BUT INCREASED CLOUDINESS IS POSSIBLE DUE TO DIURNAL CU. STILL...TEMPS WILL BE WELL ABOVE CLIMO WITH ENHANCED WAA AHEAD OF THE ADVANCING COLD FRONT...WHICH IS STILL PROGGED FOR LATE TUESDAY. AS NOTED BY PREVIOUS FORECASTER...THE LATE TIMING AND WEAKENING UPPER SUPPORT WILL TEND TO SUPPRESS STRONG CONVECTION...BUT SHOWERS AND THUNDERSTORMS SHOULD DEVELOP ALONG THE BOUNDARY AS IT CROSSES THE AREA. MUCH COOLER TEMPS FOR WEDNESDAY BEHIND THE FRONT...FALLING ONCE AGAIN TO SEVERAL DEGREES BELOW CLIMO. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... AS OF 12Z...MVFR FOG IS POSSIBLE FOR THE FIRST 30 MINUTES OR SO AT THE INLAND TERMINALS...OTHERWISE VFR. STRONG LOW PRESSURE IN THE NORTHEAST PORTION OF THE COUNTRY WILL SLOWLY PULL AWAY TODAY. ANY CLOUDS ROTATING AROUND IT WILL STAY NORTH OF THE REGION. LIGHT WINDS WILL BECOME NORTHWESTERLY BY 13Z...A BIT GUSTY AFTER 14Z. WINDS DIMINISH DIURNALLY THIS EVENING AS HIGH PRESSURE SLOWLY BUILDS IN. EXTENDED OUTLOOK...MORNING FOG POSSIBLE SAT/SUN MORNING. OTHERWISE VFR CONDITIONS SHOULD PREVAIL THROUGH THE EXTENDED PERIOD. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 10 AM THURSDAY...THE CENTER OF HIGH PRESSURE WILL APPROACH FROM THE W. THIS WILL ALLOW WINDS TO VEER SLIGHTLY...FROM NW TODAY AND THIS EVE TO N TONIGHT. THE MINI SURGE HAS ENDED AND WITH NO APPRECIABLE CHANGE IN THE GRADIENT...DO NOT EXPECT WIND SPEEDS TO CHANGE MUCH...GENERALLY 10 TO 15 KT THIS PERIOD. SEAS WILL RANGE FROM 2 TO 3 FT. SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 3 AM THURSDAY...HIGH PRESSURE RIDGING OVER THE WATERS THROUGH THE SHORT TERM CREATES PRIMARILY LIGHT AND VARIABLE WINDS AND LOW-AMPLITUDE WAVES. ALTHOUGH PREDOMINANT WIND DIRECTION WILL GRADUALLY SHIFT FROM NW AT THE START OF THE PERIOD...TO E BY SATURDAY NIGHT...SPEEDS WILL BE 5-10 KTS OR LESS. WITHOUT ANY MEANINGFUL SWELL EVIDENT IN THE SPECTRUM...SEAS WILL BE WIND-WAVE DOMINATED...AND WITH ONLY LIGHT WINDS WILL REMAIN ONLY 1-2 FT. LONG TERM /SUNDAY THROUGH MONDAY/... AS OF 3 AM THURSDAY...HIGH PRESSURE DRIFTS SLOWLY OFF TO THE NORTHEAST SUNDAY AND MONDAY AHEAD OF A COLD FRONT ADVANCING FROM THE WEST. THIS CREATES A TIGHTENING PRESSURE GRADIENT...AND INCREASING WIND SPEEDS AS THEY VEER FROM EASTERLY ON SUNDAY...TO SOUTHERLY BY THE END OF THE PERIOD. SPEEDS INCREASE FROM 5-10 KTS EARLY...UP TO 10-15 KTS LATE SUNDAY AND THROUGH MONDAY. WITH INCREASED E/SE FETCH AROUND DEPARTING HIGH...SOME LONGER PERIOD SWELL WILL ENTER THE SPECTRUM BUT SIGNIFICANT SEAS WILL STILL BE WIND-WAVE DOMINATED...RISING FROM 1-3 FT EARLY SUNDAY...TO 3-5 FT LATE MONDAY. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...RJD SHORT TERM...JDW LONG TERM...JDW AVIATION...DL
Hazardous weather outlook, Nov 8, 11:16 AM EST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 1116 AM EST THU NOV 8 2012 NCZ087-096-099-105-SCZ017-023-024-033-053-091615- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-MARLBORO-DARLINGTON-DILLON- MARION-INLAND HORRY- 1116 AM EST THU NOV 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. MINIMUM RELATIVE HUMIDITY LEVELS WILL DROP TO 25 TO 30 PERCENT THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MINIMUM RELATIVE HUMIDITY LEVELS WILL DROP TO 25 TO 30 PERCENT FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-091615- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1116 AM EST THU NOV 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106>110-SCZ032-039-054>056-091615- COASTAL PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER- INLAND BRUNSWICK-COASTAL BRUNSWICK-FLORENCE-WILLIAMSBURG- COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- 1116 AM EST THU NOV 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FROST IS POSSIBLE TONIGHT WITH LOWS DROPPING TO THE MID 30S AND AS LOW AS THE LOWER 30S IN A FEW PLACES WELL INLAND. MINIMUM RELATIVE HUMIDITY VALUES WILL DROP TO 25 TO 30 PERCENT THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MINIMUM RELATIVE HUMIDITY LEVELS WILL DROP TO 25 TO 30 PERCENT FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RJD
Nearby
Frost Advisories in South Carolina, 2012Frost Advisories in North Carolina, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.